Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 16, NWS Dodge City, KS

April 12, 201027 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 12, 2010, 3:50 PM CDT for 27 counties in Kansas. It took effect at Apr 13, 2010, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2010, 3:50 PM CDT (20:50 UTC)
In effect from
Apr 13, 2010, 10:00 AM CDT
Expired
Apr 13, 2010, 9:53 PM CDT
In force
12 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WWUS73 KDDC 122050
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
350 PM CDT MON APR 12 2010

...STRONG WINDS RETURNING ON TUESDAY...

.A TIGHT PRESSURE GRADIENT AT THE SURFACE WILL DEVELOP ACROSS
WESTERN KANSAS DURING THE DAY ON TUESDAY AS AN UPPER LEVEL
DISTURBANCE BEGINS TO WORK ITS WAY ACROSS THE ROCKIES AND INTO THE
WESTERN HIGH PLAINS. THIS COMBINED WITH STRONGER WINDS ALOFT
MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS
FOR MUCH OF THE AREA.

KSZ030-031-043>046-061>066-074>081-084>090-130500-
/O.NEW.KDDC.WI.Y.0016.100413T1500Z-100414T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
350 PM CDT MON APR 12 2010 /250 PM MDT MON APR 12 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT
/9 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY. 

* STRONG SOUTH WINDS WILL DEVELOP AFTER 10 AM AND THEN CONTINUE
  THROUGH THE REMAINDER OF THE DAY ON TUESDAY. THE WINDS WILL
  REACH THEIR PEAK BY MID AFTERNOON AND THEN BEGIN TO DIMINISH
  AFTER SUNSET.

* SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS
  UP TO 50 MPH ARE EXPECTED...ESPECIALLY DURING THE AFTERNOON.

* WIND GUSTS GREATER THAN 40 MPH WILL BE HAZARDOUS TO MOTORISTS
  DRIVING ON EAST TO WEST ORIENTED HIGHWAYS... PARTICULARLY IN
  HIGH PROFILE VEHICLES.

* USE EXTRA CAUTION WHEN PASSING GRAIN ELEVATORS OR OTHER WIND
  BREAKS AS SUCH OBSTACLES CAN CAUSE VEHICLES TO DRIFT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

18
6 follow-up statements
411 
WWUS73 KDDC 130427
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1127 PM CDT MON APR 12 2010

...EXPECT A VERY WINDY TUESDAY...

.ON TUESDAY...A TIGHT PRESSURE GRADIENT WILL FORM ACROSS WESTERN
KANSAS AS AN UPPER LEVEL DISTURBANCE MOVES IN FROM THE WEST. AT
THE SAME TIME...STRONG WINDS WILL MIX DOWN FROM HIGHER LAYERS OF
THE ATMOSPHERE AND PRODUCE QUITE STRONG SOUTHERLY WINDS.

KSZ030-031-043>046-061>066-074>081-084>090-131300-
/O.CON.KDDC.WI.Y.0016.100413T1500Z-100414T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1127 PM CDT MON APR 12 2010 /1027 PM MDT MON APR 12 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ TUESDAY. 

* STRONG SOUTH WINDS WILL FORM AFTER 10 AM CDT TUESDAY AND
  CONTINUE THROUGH THE AFTERNOON AND EVENING. THE WINDS WILL DIMINISH
  AFTER SUNSET.

* SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS
  OVER 45 MPH ARE EXPECTED...ESPECIALLY DURING THE AFTERNOON.

* WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS
  DRIVING ON EAST TO WEST ORIENTED HIGHWAYS...PARTICULARLY IN HIGH
  PROFILE VEHICLES.

* USE EXTRA CAUTION WHEN PASSING NEAR GRAIN ELEVATORS OR OTHER
  WIND BREAKS...AS SUCH OBSTACLES CAN CAUSE SUDDEN WIND GUSTS AND
  CAUSE VEHICLES TO DRIFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

12
621 
WWUS73 KDDC 131003
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
503 AM CDT TUE APR 13 2010

...VERY WINDY CONDITIONS CAN EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS WESTERN KANSAS
TODAY AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES.
THIS WILL RESULT IN STRONG SOUTHERLY WINDS TODAY. THE WINDS WILL
CONTINUE TO BE STRONG THROUGH THE AFTERNOON HOURS BUT SHOULD BE
DIMINISHING AROUND OR SHORTLY AFTER SUNSET.

KSZ030-031-043>046-061>066-074>081-084>090-132115-
/O.CON.KDDC.WI.Y.0016.100413T1500Z-100414T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
503 AM CDT TUE APR 13 2010 /403 AM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

* SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND
  50 MPH BY LATE MORNING. THE WINDS WILL DIMINISH AFTER SUNSET.

* WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS
  DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN
  HIGH PROFILE VEHICLES.

* USE EXTRA CAUTION WHEN PASSING NEAR GRAIN ELEVATORS OR OTHER 
  WIND BREAKS...AS SUCH OBSTACLES CAN CAUSE SUDDEN WIND GUSTS 
  AND CAUSE VEHICLES TO DRIFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
883 
WWUS73 KDDC 131609
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1109 AM CDT TUE APR 13 2010

...VERY WINDY CONDITIONS CAN EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS WESTERN KANSAS
TODAY AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES.
THIS WILL RESULT IN STRONG SOUTHERLY WINDS TODAY. THE WINDS WILL
CONTINUE TO BE STRONG THROUGH THE AFTERNOON HOURS BUT SHOULD BE
DIMINISHING AROUND OR SHORTLY AFTER SUNSET.

KSZ030-031-043>046-061>066-074>081-084>090-140100-
/O.CON.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1109 AM CDT TUE APR 13 2010 /1009 AM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* SOUTH WINDS WILL CONTINUE IN THE 30 TO 40 MPH RANGE THROUGH THE
  REMAINDER OF THE DAY. WIND GUSTS TO NEAR 55 MPH WILL ALSO BE
  LIKELY THROUGH THE 4 PM. WINDS WILL DIMINISH AFTER SUNSET.

* WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS 
  DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN 
  HIGH PROFILE VEHICLES. 

* VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
166 
WWUS73 KDDC 132024
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT TUE APR 13 2010

...VERY WINDY CONDITIONS CAN EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS WESTERN
KANSAS EARLY THIS EVENING. THE WINDS WILL CONTINUE TO BE STRONG
THROUGH THE EARLY EVENING HOURS BUT SHOULD BE DIMINISHING AFTER
SUNSET.

KSZ030-031-043>046-061>066-074>081-084>090-140300-
/O.CON.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
324 PM CDT TUE APR 13 2010 /224 PM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* SOUTH WINDS WILL CONTINUE IN THE 30 TO 40 MPH RANGE THROUGH
  SUNSET. WIND GUSTS TO AROUND 55 MPH CAN ALSO BE
  EXPECTED...ESPECIALLY ALONG AND NORTH OF JOHNSON CITY TO GARDEN
  CITY TO NESS CITY LINE. WINDS WILL DIMINISH AFTER SUNSET.

* WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS 
  DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN 
  HIGH PROFILE VEHICLES. 

* VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF 
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
584 
WWUS73 KDDC 132055
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
355 PM CDT TUE APR 13 2010

...VERY WINDY CONDITIONS CAN EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS WESTERN
KANSAS EARLY THIS EVENING. THE WINDS WILL CONTINUE TO BE STRONG
THROUGH THE EARLY EVENING HOURS BUT SHOULD BE DIMINISHING AFTER
SUNSET.

KSZ043-044-140300-
/O.UPG.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/
/O.NEW.KDDC.HW.W.0001.100413T2055Z-100414T0300Z/
SCOTT-LANE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON
355 PM CDT TUE APR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* SOUTH WINDS WILL CONTINUE IN THE 35 TO 45 MPH RANGE THROUGH
  SUNSET. WIND GUSTS IN EXCESS OF 58 MPH WILL ALSO BE POSSIBLE. WINDS
  WILL DIMINISH AFTER SUNSET.

* WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS 
  DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN 
  HIGH PROFILE VEHICLES. 

* VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF
  BLOWING DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ030-031-045-046-061>066-074>081-084>090-140300-
/O.CON.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/
TREGO-ELLIS-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
355 PM CDT TUE APR 13 2010 /255 PM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* SOUTH WINDS WILL CONTINUE IN THE 30 TO 40 MPH RANGE THROUGH 
  SUNSET. WIND GUSTS TO AROUND 55 MPH CAN ALSO BE EXPECTED... 
  ESPECIALLY ALONG AND NORTH OF JOHNSON CITY TO GARDEN CITY TO 
  NESS CITY LINE. WINDS WILL DIMINISH AFTER SUNSET. 

* WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS 
  DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN 
  HIGH PROFILE VEHICLES. 

* VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF 
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

18
289 
WWUS73 KDDC 140253
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
953 PM CDT TUE APR 13 2010

...STRONG WINDS DECREASING...

KSZ043-044-140400-
/O.CAN.KDDC.HW.W.0001.000000T0000Z-100414T0300Z/
SCOTT-LANE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON
953 PM CDT TUE APR 13 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGH WINDS ARE DECREASING AS THE NIGHT PROGRESSES. SOUTH WINDS
WILL STILL BE FROM 20 TO 30 MPH THROUGH 2 AM...HOWEVER THESE WINDS
ARE BELOW HIGH WIND WARNING CRITERIA.

$$

KSZ030-031-045-046-061>066-074>081-084>090-140400-
/O.CAN.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/
TREGO-ELLIS-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
953 PM CDT TUE APR 13 2010 /853 PM MDT TUE APR 13 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS ARE DECREASING...BUT WILL STILL BE FROM THE SOUTH
AT 20 TO 30 MPH THROUGH 2 AM. THESE WINDS WILL BE BELOW WIND
ADVISORY CRITERIA.

$$

06

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:47 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 12, 3:47 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CDT MON APR 12 2010

.DISCUSSION...

DAYS 1-2...

CONVECTION DEVELOPING OVER THE PANHANDLE OF TEXAS LATE THIS
AFTERNOON APPEARS TO BE WEAKENING AS IT MOVES NORTHWARD AND
ENCOUNTERS DRYER AND SLIGHTLY MORE STABLE AIR. AT THIS TIME FEEL
THIS TREND WILL CONTINUE WITH ANY LINGERING STORMS ENDING AROUND...OR
SHORTLY AFTER SUNSET. DID INCLUDE SOME SMALL 15-20 POP IN OUR
EXTREME SW CWA EARLY JUST IN CASE AN ISOLATED STORM MOVES INTO THE
AREA BEFORE DISSIPATING. WINDS EXPECTED TO BE STRONGER TONIGHT
THAN LAST NIGHT WHICH SHOULD KEEP THE LOWER LVLS MIXED ENOUGH WERE
FOG WILL NOT BE AN ISSUED EARLY TUESDAY MORNING. WINDS ALSO SHOULD
AID IN KEEPING TEMPS UP SOME AS WELL SO THE PREVIOUS FORECAST WITH
LOWS MAINLY IN THE MID 50S STILL LOOKS ON TRACK SO NO MAJOR
ADJUSTMENTS PLANNED FOR THE OVERNIGHT PERIOD.

ON TUESDAY SFC PRESSURES WILL CONTINUE TO FALL ACROSS ERN CO AS A
5H TROF MOVES ACROSS THE ROCKIES. GUIDANCE SUGGESTING WINDS WELL
INTO THE WIND ADV CRITERIA RANGE FOR MUCH OF THE CWA WHICH LOOKS
REASONABLE BASED ON PROGGED 925-85H MEAN WND SPEEDS AND MIXED
LAYER WINDS SPEEDS BETWEEN 18TUE-00Z WED. GIVEN THIS WILL GO AHEAD
AN ISSUE A WIND ADV FOR MUCH OF THE CWA TUESDAY AFTERNOON.

BY 00Z WED GOOD BL-85H FGEN DEVELOPS ALONG A SFC FRONT IN NE/ERN
CO AS 7-5H LAPSE RATES INCREASE. SHOULD NOT BE A PROBLEM GETTING
WIDESPREAD SHRA/TSRA ALONG THIS BOUNDARY LATE TUESDAY. THIS FRONT,
AND ITS ASSOCIATED PCPN WILL THEN SPREAD INTO SW KANSAS TUESDAY
NIGHT AS THE 5H TROF MOVES ACROSS NE CO AND INTO INTO WRN
NEBRASKA. BOTH THE NAM AND GFS WERE IN GOOD AGREEMENT WITH THIS SO
WILL FOLLOW THE GENERAL TREND OF THESE MODELS AND RAISE POPS INTO
THE HIGH CHC/LIKELY CAT AS THIS FRONT MOVES INTO SW KS LATE
TUESDAY NIGHT/EARLY WED. BY WEDNESDAY AFTERNOON ABUNDANT 85H-7H
MOISTURE IS STILL PROGGED TO BE STILL LOCATED ACROSS SW KS AS A
SOUTHERN BRANCH UPPER LVL S/W TROF STARTS TO APPROACH THE AREA
FROM THE SOUTHWEST. GIVEN THIS NEXT UPPER SYSTEM APPROACHING THE
AREA ALONG WITH RICH MOISTURE PRESENT ACROSS THE REGION HAVE
DECIDED TO KEEP CHC POPS GOING FOR MUCH OF THE CWA THROUGH
WEDNESDAY AFTERNOON. IN ADDITION DECIDED TO LOWER HIGHS WEDNESDAY
AFTERNOON GIVEN THE EXPECTED CLOUD COVER AND PCPN CHANCES.

DAYS 3-7...

THERE WILL BE A COUPLE OF PERIODS OF POTENTIAL PRECIPITATION OR
THUNDERSTORM DEVELOPMENT ACROSS THE FORECAST AREA PRIMARILY FOCUSED
ON WEDNESDAY INTO EARLY THURSDAY - AND AS WELL AGAIN ON
SATURDAY WITH MUCH LESS CONFIDENCE.

THE UPPER LOW NOW OVER NORTHERN CALIFORNIA WILL BE POSITIONED OVER
EASTERN MONTANA BY TUESDAY NIGHT AND ADVANCE INTO SOUTHERN CANADA BY
WEDNESDAY. AS A RESULT, A PACIFIC COLD FRONT WILL BE INFLUENCING THE
WEATHER INTO THE HIGH PLAINS REGION FOR WEDNESDAY AND THURSDAY. THE
NUMERICAL MODEL OUTPUT SUGGESTS DECENT 850 MB LEVEL MOISTURE
ADVECTION CONVERGENCE JUST AHEAD OF THE BOUNDARY AS IT WEAKENS AND
UNDERGOES FRONTOLYSIS ON THURSDAY, SO WE'VE GONE WITH LOW POPS
SIMILAR TO WHAT THE NAM HAS SUGGESTED WHICH PRESENTS THE BEST
OPPORTUNITY FOR RAIN AND THUNDERSTORMS ACROSS THE EASTERN AND
SOUTHERN SECTIONS OF THE FORECAST AREA THURSDAY AND CONTINUED SOME
MINOR CHANCES INTO FRIDAY ACROSS THE FAR SOUTHEAST COUNTIES. WITH
TIME AS SATURDAY APPROACHES THE SURFACE HIGH PRESSURE WILL SHIFT
FROM THE NORTHERN PLAINS INTO  THE CENTRAL PLAINS OR UPPER MIDWEST.
A QUASI STATIONARY BOUNDARY SHOULD DEVELOP ALONG THE LEADING EDGE OF
THIS COOLER DRIER AIRMASS, AND BECOME THE FOCUS FOR THUNDERSTORMS
INTO THE WEEKEND. THE OPERATIONAL MODELS INDICATE A LARGE DEGREE OF
UNCERTAINTY IN WHERE THIS BOUNDARY MAY BE BEST LOCATED, RANGING FROM
NEBRASKA TO OKLAHOMA. THE POPS FOR SATURDAY INTO SUNDAY WILL BE MUCH
BETTER EVALUATED IN THE COMING DAYS, BUT A COOLING TREND WITH HIGHS
IN THE 70S LATE WEEK, TO PROBABLY NO BETTER THAN THE 60S IS
WARRANTED. EXTENSIVE CLOUD COVER ON EITHER OF THE DAYS COULD
POSSIBLY KEEP HIGHS ONLY IN THE 50S.

&&

.AVIATION...

VFR CONDITIONS ARE ANTICIPATED OVER THE NEXT 24 HOUR PERIOD, AS MUCH
DEEP MIXING OF THE ATMOSPHERE AND DRY ADVECTION, EVEN WITH
DECOUPLING WINDS TONIGHT THE THREAT OF FOG DEVELOPMENT SHOULD BE
LOW. THE BOUNDARY LAYER WINDS HOWEVER SHOULD BE EVEN STRONGER FROM
THE SOUTH ON TUESDAY AND WE'VE INCREASED WIND SPEEDS TO AROUND
25G35KTS AT ALL TERMINALS BY 16 UTC.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  76  55  71 /  10  10  50  50
GCK  55  74  55  70 /  10  10  60  60
EHA  53  72  52  69 /  10  20  40  50
LBL  54  74  54  70 /  10  10  50  50
HYS  56  77  55  68 /  10  10  50  60
P28  58  78  57  73 /  10  10  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/
TUESDAY FOR KSZ030-031-043>046-061>066-074>081-084>090.

&&

FN18/33/33
Hazardous weather outlook, Apr 12, 11:23 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1123 AM CDT MON APR 12 2010

KSZ030-031-043>046-061>066-074>081-084>090-131000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1123 AM CDT MON APR 12 2010 /1023 AM MDT MON APR 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTH WINDS AND RELATIVE HUMIDITY VALUES IN THE 20 TO 30
PERCENT RANGE WILL RESULT IN A HEIGHTENED WILDFIRE THREAT WEST OF
HIGHWAY 83 LATE THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG SOUTHERLY WINDS WILL CONTINUE TUESDAY. WINDS COULD BE AS
HIGH AS 30 TO 40 MPH DURING THE AFTERNOON.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:55 AM CDTDense Fog AdvisoryDDCLane, Ness, Scott, Trego5 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.